Oklahoma, 2010Hail and Damaging Wind in Oklahoma, July 12, 2010
July 12, 2010 · NWS OUN · 3 events in 3 counties and zones
An upper level disturbance moved east across the central Plains, triggering showers and thunderstorms over the northern half of Oklahoma. Lift associated with the disturbance, in addition to the stronger wind speeds/shear aloft allowed for some of the thunderstorms to become severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved east across the central Plains, triggering showers and thunderstorms over the northern half of Oklahoma. Lift associated with the disturbance, in addition to the stronger wind speeds/shear aloft allowed for some of the thunderstorms to become severe. Marginally severe hail and strong winds were reported with the storms over Custer, Dewey, and Roger Mills counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 4:56 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 12, 4:56 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT MON JUL 12 2010
.AVIATION...
0Z TAFS... SCATTERED SHOWERS/STORMS WILL BE POSSIBLE TONIGHT WITH
THE BEST CHANCE ACROSS THE NORTHERN HALF OF OKLAHOMA. HOWEVER...
CHANCES TOO LOW AT SOME LOCATIONS FOR MENTION IN TAF.
&&
.PREV DISCUSSION... /ISSUED 221 PM CDT MON JUL 12 2010/
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
ACROSS THE FA. A SHORTWAVE WILL CONTINUE TO MOVE ACROSS THE REGION.
THIS WAVE ALONG WITH HEATING...AND POSSIBLY FOCI OF OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES WILL LEAD TO ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE
THIS AFTERNOON/EVENING PRODUCING HAIL AND STRONG WINDS. A FEW STORMS
MAY OCCUR IN SE PORTIONS OF FA TUES... BUT MOST OF THE FA WILL BE
DRY STARTING TUES.
AFTER THE STORMS... FOCUS THEN SHIFTS TO THE HEAT AND HUMIDITY. MID
AND UPPER LEVEL RIDGE BEGINS TO DEVELOP OVER THE REGION TUESDAY...
AND CONTINUE TO INFLUENCE THE REGION THROUGH MUCH OF THE WEEK. THIS
WILL LEAD TO HOT TEMPERATURES ACROSS THE FA. THE HOT TEMPERATURES
WILL COMBINE WITH THE VERY HUMID AIRMASS TO LEAD TO TRIPLE DIGIT
HEAT INDICES. HOWEVER... THE FORECAST CURRENTLY LOOKS LIKE
CONDITIONS WILL REMAIN JUST BELOW HEAT ADVISORY LEVELS BUT WILL NEED
TO CONTINUE TO MONITOR THE SITUATION THIS WEEK. OTHERWISE... MODELS
SHOW A FRONT APPROACHING THE KANSAS-OKLAHOMA STATE LINE WED/THU AS
SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. THIS FRONT WILL BRING A
SMALL CHANCE OF SHOWERS/STORMS ACROSS FAR NORTHERN OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 75 93 76 / 60 30 10 0
HOBART OK 89 73 95 74 / 50 20 0 0
WICHITA FALLS TX 92 76 95 76 / 60 30 0 10
GAGE OK 95 69 98 72 / 40 20 0 0
PONCA CITY OK 92 74 94 78 / 50 40 0 0
DURANT OK 95 77 93 75 / 30 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
09/06/25
Hazardous weather outlook, Jul 12, 5:10 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT MON JUL 12 2010
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
610 PM CDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK COVERS ALL OF THE NWS NORMAN COUNTY WARNING AREA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH 11 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL TO
THE SIZE OF GOLFBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE AVAILABLE FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN
PLAINS THIS EVENING AND OVERNIGHT. THIS WILL AID IN THE DEVELOPMENT
OF THE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN-THIRD
OF OKLAHOMA. AFTER SUNSET...STORMS MAY FORM A COMPLEX CAPABLE OF
PRODUCING DAMAGING WINDS. SINKING MOTION BEHIND THE UPPER LEVEL
STORM SYSTEM MAY EFFECTIVELY END THE CHANCE OF SEVERE THUNDERSTORMS
BY LATE EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHEASTERN OKLAHOMA
ON TUESDAY AND OVER NORTHERN OKLAHOMA THURSDAY.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES APPROACHING OR EVEN EXCEEDING 105 DEGREES
WILL BE POSSIBLE BEGINNING TUESDAY AND CONTINUING THROUGH THE
WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.In the hours before
Special weather statement, Jul 12, 4:29 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT MON JUL 12 2010
TXZ088-089-122315-
ARCHER TX-BAYLOR TX-
529 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.
AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF WESTOVER...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT
WESTOVER AND MEGARGEL.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3340 9873 3339 9921 3346 9926 3363 9867
3340 9858 3339 9864
BURKESpecial weather statement, Jul 12, 4:56 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT MON JUL 12 2010
TXZ089-122330-
ARCHER TX-
556 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.
AT 556 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
MEGARGEL...AND ALSO AT ARCHER CITY...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAIN WITH LOW VISIBILITY...AND
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9895 3355 9895 3380 9842 3339 9841
BURKE
Special weather statement, Jul 12, 5:54 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT MON JUL 12 2010
OKZ010-130030-
WOODWARD OK-
654 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SHARON...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAIN...REDUCING VISIBILITY BELOW 1 MILE AT TIMES.
LAT...LON 3633 9938 3630 9896 3617 9895 3616 9919
3617 9938
BURKESpecial weather statement, Jul 12, 6:15 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT MON JUL 12 2010
OKZ005-006-130100-
WOODS OK-ALFALFA OK-
715 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.
AT 713 PM CDT...THUNDERSTORMS WERE SCATTERED ALONG A LINE FROM 7
MILES WEST OF CAPRON TO 5 MILES WEST OF ALINE...MOVING EAST AT 15
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAIN...CREATING REDUCED VISIBILITY AND PONDING WATER...
LAT...LON 3699 9811 3647 9810 3647 9852 3643 9853
3644 9869 3664 9878 3693 9890 3699 9849
BURKESpecial weather statement, Jul 12, 6:34 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT MON JUL 12 2010
OKZ005-006-130115-
WOODS OK-ALFALFA OK-
734 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.
AT 734 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHWEST OF ALVA TO 3 MILES WEST OF GREAT SALT PLAINS LAKE...
MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
TORRENTIAL RAIN WITH LOW VISIBILITY...AND
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3688 9811 3652 9811 3670 9873 3697 9888
BURKE
Special weather statement, Jul 12, 7:13 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT MON JUL 12 2010
OKZ007-130200-
GRANT OK-
813 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.
AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WAKITA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3698 9763 3672 9746 3669 9810 3674 9811
3700 9810 3700 9768
BURKEThunderstorm Wind, Custer
- When
- July 12, 7:15 PM CST to 7:16 PM CST
- Where
- Custer County, Butler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.640, -99.190
Minor damage to a hay barn was reported. Monetary damage estimates were not available.
Hail, Dewey
- When
- July 12, 7:18 PM CST
- Where
- Dewey County, 8 mi S of Taloga
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.924, -98.960
Hail, Roger Mills
- When
- July 12, 9:05 PM CST
- Where
- Roger Mills County, Hammon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.630, -99.380
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253643, 253644, 253646.